Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 1, NWS Kansas City, MO

April 6, 2010Clay County, Clinton County, Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this flash flood warning at Apr 6, 2010, 6:31 PM CDT for Clay County, Clinton County, Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2010, 6:31 PM CDT (23:31 UTC)
Expired
Apr 6, 2010, 10:13 PM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Clinton County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 522 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1743 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
522 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WGUS53 KEAX 062331
FFWEAX
KSC091-103-209-MOC047-049-165-070330-
/O.NEW.KEAX.FF.W.0001.100406T2331Z-100407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT TUE APR 6 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  WYANDOTTE COUNTY IN NORTHEAST KANSAS...

* UNTIL 1030 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RADAR ESTIMATES THAT RAINFALL AMOUNTS FROM ONE TO ONE 
  AND A HALF INCHES HAS FALLEN ACROSS PARTS OF THE WARNED AREA. 
  SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WARNED 
  AREA THROUGH 8 PM WITH ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF 
  ONE INCH LIKELY. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BASEHOR...BONNER SPRINGS...CLAYCOMO...DE SOTO...EDWARDSVILLE...
  GLADSTONE...KANSAS CITY KANSAS...KEARNEY...LAKE QUIVIRA...
  LATHROP...LIBERTY...MERRIAM...MISSION...PARKVILLE...RIVERSIDE...
  SHAWNEE...SMITHVILLE...WEATHERBY LAKE...FERRELVIEW...HOLT...HOUSTON
  LAKE...LAKE WAUKOMIS...LINWOOD...NORTHMOOR...OAKVIEW...PLATTE
  WOODS...PLEASANT VALLEY AND TRIMBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3937 9477 3970 9423 3938 9423 3912 9460
      3901 9465 3889 9483 3878 9506 3896 9504
      3898 9506 3899 9517

$$

DB
3 follow-up statements
899 
WGUS73 KEAX 070104
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 PM CDT TUE APR 6 2010

KSC091-103-209-MOC047-049-165-070330-
/O.CON.KEAX.FF.W.0001.000000T0000Z-100407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-CLAY MO-PLATTE MO-CLINTON MO-
804 PM CDT TUE APR 6 2010

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR NORTHWESTERN JOHNSON
COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN CLINTON
COUNTY IN NORTHWEST MISSOURI...AND SOUTHEASTERN PLATTE AND CLAY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1030 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAVE DIMINISHED SINCE 730 PM. HOWEVER...RADAR 
ESTIMATES AS WELL AS RAINFALL REPORTS INDICATE THAT ONE HALF TO TWO 
INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA SINCE 5 PM. SHOWERS 
AND A FEW THUNDERSTORMS WILL LINGER ACROSS THE WARNED AREA UNTIL 10 
PM WITH ADDITIONAL RAINFALL AMOUNTS GENERALLY LESS THAN ONE HALF 
INCH. 

RUNOFF FROM EARLIER EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
BASEHOR... BONNER SPRINGS...CLAYCOMO...DE SOTO... 
EDWARDSVILLE...GLADSTONE...KANSAS CITY KANSAS...KEARNEY...LAKE 
QUIVIRA...LATHROP...LIBERTY...MERRIAM...MISSION...PARKVILLE...
RIVERSIDE...SHAWNEE...SMITHVILLE...WEATHERBY 
LAKE...FERRELVIEW...HOLT...HOUSTON LAKE...LAKE 
WAUKOMIS...LINWOOD...NORTHMOOR...OAKVIEW...PLATTE WOODS...PLEASANT 
VALLEY AND TRIMBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3937 9477 3970 9423 3938 9423 3912 9460
      3901 9465 3889 9483 3878 9506 3896 9504
      3898 9506 3899 9517

$$

DB
487 
WGUS73 KEAX 070312
FFSEAX

MJFLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT TUE APR 6 2010

KSC091-103-209-MOC047-049-165-070327-
/O.CAN.KEAX.FF.W.0001.000000T0000Z-100407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-CLAY MO-PLATTE MO-CLINTON MO-
1012 PM CDT TUE APR 6 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN CLINTON
COUNTY IN NORTHWEST MISSOURI...AND SOUTHEASTERN PLATTE AND CLAY
COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 3937 9477 3970 9423 3938 9423 3912 9460
      3901 9465 3889 9483 3878 9506 3896 9504
      3898 9506 3899 9517

$$

MJ
251 
WGUS73 KEAX 070313 CCA
FFSEAX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT TUE APR 6 2010

KSC091-103-209-MOC047-049-165-070327-
/O.CAN.KEAX.FF.W.0001.000000T0000Z-100407T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-CLAY MO-PLATTE MO-CLINTON MO-
1013 PM CDT TUE APR 6 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN CLINTON
COUNTY IN NORTHWEST MISSOURI...AND SOUTHEASTERN PLATTE AND CLAY
COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 3937 9477 3970 9423 3938 9423 3912 9460
      3901 9465 3889 9483 3878 9506 3896 9504
      3898 9506 3899 9517

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:55 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 6, 3:55 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT TUE APR 6 2010

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

19Z OBJECTIVE SFC ANALYSIS DEPICTS SFC LOW ACROSS CENTRAL IOWA WITH
TRAILING COLD FRONT INTO WESTERN KS. DRYLINE EXTENDED SOUTHWARD
THROUGH NE KS AND THROUGH THE WICHITA AREA. 19Z SOUNDING FROM TOP
SHOWING STEEP LOW LEVEL LAPSE RATES UP TO H75 WITH CAPPING INVERSION JUST
BELOW H7 AND TEMP AT THIS LEVEL OF 8C. H5 MID LEVEL JET STREAK HAS
NOW NOSED INTO CENTRAL IOWA WITH RIGHT ENTRANCE REGION ENHANCING
UPWARD VERTICAL MOTION ACROSS EASTERN KANSAS ATTM. THIS IN
COMBINATION WITH COOLING MID LEVEL TEMPS HAS SUFFICIENTLY ERODED THE
CAP FOR CONVECTIVE INITIATION FROM ROUGHLY TOP SOUTHWARD TO ICT. THIS
ACTIVITY HAS RAPIDLY BECOME SEVERE WITH SEVERE CRITERIA HAIL AND WIND
ALREADY REPORTED.

AS MID LEVEL JET STREAK CONTINUES NORTHEASTWARD...EXPECT CONVECTION
TO CONTINUE TO DEVELOP NORTHEASTWARD ALONG DRYLINE AND EVENTUALLY
ALONG THE COLD FRONT AS IT POTENTIALLY OVERTAKES THE DRYLINE.
OVERALL...DEEP LAYER SHEAR IS VERY SUPPORTIVE OF STORM SCALE ROTATION
WITH 0-6KM BULK SHEAR VALUES ON THE ORDER OF 50-70KTS.
HOWEVER...OVERALL FLOW IS CURRENTLY LARGELY PARALLEL TO THE EXISTING
FRONTAL/DRYLINE POSITION LEADING TO STORM SEEDING AND LINEAR
DEVELOPMENT THUS FOR...ALTHOUGH STORMS HAVE TRIED TO BECOME MORE DISCRETE
WITH TIME AS DEEP LAYER SHEAR INFLUENCES CONVECTION. THROUGH THE NEAR
TERM...EXPECT LARGE HAIL AND DAMAGING WINDS TO BE THE PRIMARY THREAT
WITH MINIMAL MOISTURE THROUGH THE LOWER LAYERS ON 19Z TOP SOUNDING
AND STEEP LAPSE RATES THROUGHOUT. IN ADDITION...AXIS OF SUFFICIENT
CAPE OF 400-500 J/KG WITHIN THE HAIL GROWTH REGION EXISTS ALONG A
KANSAS CITY TO BETHANY LINE AND FURTHER SUPPORTS THE POTENTIAL FOR
LARGE HAIL DEVELOPMENT. GIVEN CURRENT AND EXPECTED FREEZING LEVELS
AND -20C HEIGHTS...EXPECT STORM CORES OF 50 DBZ TO ROUGHLY 32ZFT WILL
SUPPORT SEVERE CRITERIA HAIL. VEERED LOW LEVEL FLOW WILL NOT BE
OVERLY SUPPORTIVE OF TORNADIC DEVELOPMENT IN THE SHORT TERM...HOWEVER
2 HR PRESSURE FALLS ACROSS SOUTH CENTRAL KANSAS MAY LEAD TO WINDS
BACKING WITH TIME AS SFC WAVE RIDES NORTHEAST. THIS IS SUPPORTED BY
LATEST RUC OUTPUT...DEEPENING SFC LOW ACROSS NORTHEAST KANSAS BY 03Z.
SHOULD STORMS REMAIN DISCRETE AND WINDS ARE ABLE TO BACK
SUFFICIENTLY...A FEW ISOLATED TORNADOES WILL BE POSSIBLE.

MAIN QUESTION AT THIS TIME WILL BE WITH CONVECTIVE EVOLUTION WITH
TIME. IF SFC LOW DEEPENS ACROSS NE KS THROUGH THE EVENING...THE
POTENTIAL EXISTS FOR A LONGER DURATION WHERE DISCRETE STORMS WILL BE
POSSIBLE. ON THE OTHER HAND...IF COLD FRONT OVERTAKES THE EXISTING
LINE...MORE OF A LINEAR TRANSITION WILL LIKELY TAKE SHAPE.

DEROCHE

&&

.DISCUSSION...

WELL-DEFINED WARM FRONT HAS LIFTED INTO SRN NEBRASKA AND IOWA EARLY
THIS MORNING...WITH GUSTY SOUTH WINDS MAINTAINING BALMY TEMPERATURES
AROUND 70 DEGREES. IF NOT FOR DAILY CLIMATE RECORD TABULATION
PERIODS...THIS WOULD SURELY GO DOWN AS ONE OF THE WARMEST MINS ON
RECORD...BUT EXPECTATIONS OF A FRONTAL PASSAGE THIS EVENING WILL
MAKE IT ALL FOR NAUGHT. EARLIER ELEVATED CONVECTION HAS NOW
CONGEALED INTO A RATHER LARGE NOCTURNAL MCS ACROSS IOWA...HELPED
REINFORCE A LARGE THERMAL GRADIENT ALONG THE FRONTAL ZONE.

FORECAST CHALLENGES FOR TODAY CENTER AROUND WINDS THROUGH THE
MORNING HOURS AND THEN THE CHANCE FOR STRONG/SEVERE THUNDERSTORMS
LATE THIS AFTERNOON. 925/850MB WINDS OF 45 AND 75 KNOTS RESPECTIVE
AT THIS HOUR ARE SOME OF THE HIGHEST THIS FORECASTER HAS EVER
WITNESSED...WHICH NOT SURPRISINGLY HAS YIELDED IMPRESSIVE GUSTS
AROUND 40 MPH FOR THIS TIME OF NIGHT WITHIN A WELL-MIXED WARM SECTOR
AIRMASS. EXPECTATIONS ARE THAT STRONG LOWER TROPOSPHERIC FLOW WILL
STEADILY DIMINISH TODAY WITH WITH A COMBINATION OF A WANING
NOCTURNAL JET AS WELL AS THE RELAXING HEIGHT GRADIENT AHEAD OF THE
APPROACHING TROUGH. DO NOT PLAN ON AN ADVISORY AT THIS TIME...BUT
THERE IS A NARROW OPPORTUNITY THIS MORNING FOR A FEW GUSTS
APPROACHING 45 MPH AFTER DAYBREAK.

PRECIPITATION WISE...WARM-SECTOR AIRMASS IS STOUTLY CAPPED AT THE
MOMENT AND SHOULD REMAIN THAT WAY UNTIL THIS AFTERNOON. AT THAT
TIME...THE SURFACE COLD FRONT (PRESENTLY DRAPED ACROSS WESTERN
KANSAS) WILL ARRIVE COINCIDENT WITH LARGE SCALE HEIGHT FALLS
SPREADING ACROSS THE PLAINS AHEAD OF A LARGE MID LEVEL TROUGH.
FORCING FOR ASCENT IS SOMEWHAT NEBULOUS GIVEN THE LACK OF AN
IDENTIFIABLE LEAD MID LEVEL SHORTWAVE. THE VEERED WARM SECTOR
FLOW...COUPLED WITH A SW-NE ORIENTED COLD FRONT WILL ALSO LIMIT
CONVERGENCE AND LIFTING DEPTH BELOW WEAKENING/UNIDIRECTIONAL LOW
LEVEL FLOW PARALLEL TO THIS BOUNDARY. STILL...SURFACE BASED FORCING
SHOULD BE SUFFICIENT FOR SCATTERED THUNDERSTORMS ROUGHLY ALONG THE
I-35 CORRIDOR AROUND 21Z...AND QUICKLY EVOLVE INTO SEVERAL
NARROW/ELONGATED LINE SEGMENTS AS CELLS EFFECTIVE SEED ONE ANOTHER.
PRIOR TO THIS CONSOLIDATION...STORMS MAY INITIALLY ACQUIRE
SUPERCELLULAR CHARACTERISTICS...ESPECIALLY IN THE VICINITY OF
SEVERAL WEAK MESOSCALE LOWS THAT HI-RES MODELS INDICATE WILL
PROPAGATE ALONG THE FRONTAL ZONE AND LOCALLY AUGMENT THE LOW LEVEL
WIND FIELDS.

DEEP LAYER SHEAR VECTOR ORIENTATION WITH RESPECT TO THE SURFACE
FRONT SPEED SUGGESTS THAT STORMS MAY QUICKLY BECOME UNDERCUT BY THE
COLD FRONT. THE INABILITY FOR CELLS TO PROPAGATE OFF THE
BOUNDARY...AS WELL AS VERY STRONG MID LEVEL FLOW (80 KNOTS AT 500
MB)...SHOULD LARGELY REDUCE THE CHANCE OF UPSCALE GROWTH INTO A
SEVERE MCS. STILL...EMBEDDED SEVERE WIND GUSTS CANNOT BE RULED OUT
FOR ANY CELLS THAT ARE ABLE TO MOVE NEWD ALONG THE LINE GIVEN THE
STRONG SWRLY MID LEVEL FLOW AND LARGE MID LEVEL DEWPOINT DEPRESSIONS
YIELDING AMPLE DCAPE.

MUCH COOLER/DRIER AIR TO FOLLOW FOR WEDNESDAY AND THURSDAY...WITH
TEMPERATURES STRUGGLING TO GET INTO THE MID 50S ON WEDNESDAY. THE
LONGWAVE TROUGH WILL PROVIDE AMPLE LIFT FOR SHOWERS DURING THE DAY
WEDNESDAY AS WELL WITH 40-50 PERCENT CHANCE POPS LOOKING REASONABLE.

BOOKBINDER

&&

.AVIATION...

HIGHER END MVFR CIGS HAVE SCATTERED IN THE PAST COUPLE HOURS DUE TO
ENTRAINMENT OF SLIGHTLY DRIER AIR...AND VERY EFFICIENT MECHANICAL
MIXING. HOWEVER...A SECONDARY CORRIDOR OF MVFR CIGS WAS ALREADY
REFORMING AND ADVECTING NORTHEAST FROM SWRN OKLAHOMA THROUGH
NORTHEASTERN KANSAS...AND SHOULD PERIODICALLY IMPACT THE TERMINAL
CORRIDOR THROUGH THE MORNING HOURS. WITH DIURNAL HEATING...CIGS
SHOULD GRADUALLY RISE TO THE VFR THRESHOLD...AND MAY OCCASIONALLY
SCT INTO THE AFTERNOON HOURS.

LARGEST AVIATION IMPACT THROUGH MOST OF THE DAY (AND PARTICULARLY
THIS MORNING) WILL BE SIGNIFICANT SOUTHERLY BOUNDARY LAYER
WINDS...AND ASSOCIATED HIGH WIND GUSTS. EARLY MORNING GUSTS INDICATE
GOOD MIXING...AND A MORE GRADUAL INCREASE IN WIND SPEED WITH
HEIGHT...TECHNICALLY NOT MEETING LLWS CRITERIA. HOWEVER...PROFILER
PLOTS AND RADAR DATA INDICATES UNCOMMONLY STRONG WINDS JUST OFF THE
SFC...WITH SPEEDS INCREASING TO NEAR 50 KT AT 2500 FT AGL...AND NEAR
70 KT AT 4000 FT AGL. INVARIABLY...WIDESPREAD TURBULENCE WILL BE
EXPERIENCED THROUGH THE MORNING HOURS IN THE LOWEST 8000 FT...BEFORE
WIND SPEED DECREASE SOMEWHAT DURING THE AFTERNOON (PLEASE SEE
APPROPRIATE SIGMET STATEMENTS FOR DETAILS)

EXPECTING THUNDERSTORMS TO FORM ALONG A STRONG COLD FRONT LATE THIS
AFTERNOON...ALIGNING VERY NEAR THE TERMINALS AS STORMS ERUPT. SOME
TIMING UNCERTAINTY...AS WELL AS QUESTIONS TO WHETHER STORMS MAY
ACTUALLY INITIATE JUST EAST OF THE TERMINAL SITES JUSTIFIES
MAINTAINING ONLY A PROB30 MENTION FOR THIS TAF PACKAGE. ANY TSRA
THAT WOULD AFFECT TAF SITES ARE ONLY EXPECTED TO HAVE A SHORT
TEMPORAL IMPACT BEFORE THE FRONTAL BOUNDARY SURGES SOUTHEAST. BEHIND
THE FRONT...HAVE REMAINED TOWARDS THE OPTIMISTIC SIDE REGARDING POST
FRONTAL CIGS. SOME MODEL GUIDANCE SUGGESTS A PERIOD OF LOWER
MVFR/IFR CONDITIONS OVERNIGHT...AND MAY NEED TO ADD THIS MENTION
ONCE SUCH RESTRICTION BECOME MORE EVIDENT UPSTREAM...AND CLOSER TO
FROPA.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 6, 6:08 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 PM CDT TUE APR 6 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-072315-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
608 PM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10PM FOR AREAS ALONG
AND SOUTH OF A GRANT CITY MISSOURI TO ATCHISON KANSAS LINE AND ALONG
AND NORTH OF A MACON MISSOURI TO BLUE MOUND KANSAS LINE. STRONG TO
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG A STRONG COLD FRONT
CURRENTLY STRETCHED FROM GRANT CITY MISSOURI TO JUST WEST OF TOPEKA
KANSAS. THE PRIMARY THREATS WITH THESE STORMS CONTINUE TO BE LARGE
HAIL AND DAMAGING WINDS GUSTS. SEVERAL WIND GUSTS OF 60-70 MPH HAVE
BEEN REPORTED ALREADY WITH THE ACTIVITY ACROSS THE KANSAS CITY METRO.
WHILE CHANCES REMAIN LOW...AN ISOLATED TORNADO CANNOT BE RULED OUT
WITH THIS ACTIVITY. THUNDERSTORMS ARE EXPECTED TO GRADUALLY MOVE EAST
WITH A CONTINUED THREAT OF LARGE HAIL AND DAMAGING WINDS THROUGH THE
EVENING HOURS. THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE OUTLOOK
AREA DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH THE REMAINDER OF THE AFTERNOON
AND EVENING FOR AREAS WITHIN THE SEVERE THUNDERSTORM WATCH.

DEROCHE

In the hours before

Local storm report, Apr 6, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             5 NW HOLT               39.51N 94.41W
04/06/2010  E0.75 INCH       CLINTON            MO   TRAINED SPOTTER

&&

ACH
Local storm report, Apr 6, 6:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             GRANT CITY              40.49N 94.41W
04/06/2010  E1.00 INCH       WORTH              MO   TRAINED SPOTTER

&&

ACH
Local storm report, Apr 6, 6:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             GRANT CITY              40.49N 94.41W
04/06/2010  M1.00 INCH       WORTH              MO   PUBLIC

&&

GAMIS
Local storm report, Apr 6, 6:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 S LAWSON              39.42N 94.21W
04/06/2010                   RAY                MO   TRAINED SPOTTER

            POWER POLES SNAPPED AND LAYING ACROSS HWY 69.

&&

ACH
Local storm report, Apr 6, 6:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             5 E LAWSON              39.44N 94.12W
04/06/2010  M0.75 INCH       RAY                MO   TRAINED SPOTTER

&&

GAMIS
Special weather statement, Apr 6, 6:30 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT TUE APR 6 2010

KSZ104-MOZ021-028>030-070000-
CLAY-CLINTON-PLATTE-RAY-WYANDOTTE-
630 PM CDT TUE APR 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...EASTERN WYANDOTTE...
SOUTHEASTERN CLINTON...SOUTHEASTERN PLATTE AND WESTERN RAY COUNTIES
UNTIL 700 PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKVILLE...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN CLAY...CLINTON...PLATTE...RAY AND WYANDOTTE COUNTIES...
INCLUDING THE CITIES OF KANSAS CITY KANSAS...PARKVILLE...WEATHERBY
LAKE...RIVERSIDE...HOUSTON LAKE...PLATTE WOODS...NORTHMOOR...LAKE
WAUKOMIS...AVONDALE AND OAKVIEW...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3920 9484 3920 9480 3921 9482 3956 9429
      3938 9411 3905 9472 3919 9486

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:14 PM CDTSpecial Weather StatementEAXHolt31 min
Apr 5, 8:44 PM CDTSpecial Weather StatementEAXHolt31 min
Apr 5, 8:59 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway26 min
Apr 5, 9:49 PM CDTSpecial Weather StatementEAXNodaway26 min
Apr 6, 4:23 PM CDTSevere Thunderstorm WarningEAXPlatte37 min
Apr 6, 4:57 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Jackson, Platte33 min
Apr 6, 5:28 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Ray32 min
Apr 6, 5:29 PM CDTSevere Thunderstorm WarningEAXPlatte31 min
Apr 6, 5:31 PM CDTAreal Flood AdvisoryEAXPlatte4 hr
Apr 6, 5:49 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte26 min
Apr 6, 5:54 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Harrison, Nodaway, Worth36 min
Apr 6, 6:10 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Ray26 min
Apr 6, 6:18 PM CDTSpecial Weather StatementEAXPlatte27 min
Apr 6, 6:28 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, Livingston, Ray32 min
Apr 6, 6:30 PM CDTSpecial Weather StatementEAXClay30 min
Apr 6, 6:45 PM CDTSpecial Weather StatementEAXHarrison30 min
Apr 6, 6:51 PM CDTSpecial Weather StatementEAXClay39 min

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.